MAUDE Adverse Event Report: KARL STORZ SE & CO. KG DRILLCUT-X II SHAVER HANDPIECE

KARL STORZ SE & CO. KG DRILLCUT-X II SHAVER HANDPIECE
Model Number 40712050
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint (b)(4).
 
Event or Problem Description
It was reported that during a local balloon sinus dilation with turbs reduction on (b)(6) 2023, the motor function on the hand-piece stopped working.They had to move the patient to another room that carried an entellus debrider, where they completed the procedure with no patient injury.However, this issue caused the dr.To be behind schedule for about 30 minutes due to moving the patient to the other room.
 
Additional Manufacturer Narrative
Per evaluation result by the manufacturer: product inspection: fault diagnosis: motor defective.Motor blocked.Insulation test faulty.E20/19 (motor defective).Contamination in the appliance.Moisture has entered.Conclusion and root cause determination: the product has become very worn within a very short time.This may be due to incorrect cleaning (wrong agent or too long exposure time) or insufficient cleaning.The ifu describes how to check and ensure that the device is working properly before each use.It is most probable that the product has been damaged by incorrect cleaning.Correction / corrective action: no corrective actions necessary as there is no critical and/or systematic deviation found during investigation the current issue did not trigger the capa as per q3.3.0001 corrective and preventive action.This event is filed under internal complaint id (b)(4).

Brand Name
DRILLCUT-X II SHAVER HANDPIECE
Common Device Name
DRILLCUT-X II SHAVER HANDPIECE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key17916548
Report Number9610617-2023-00283
Device Sequence Number14176438
Product Code ERL
UDI-Device Identifier04048551253632
UDI-Public4048551253632
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40712050
Device Catalogue Number40712050
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date01/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown